I Hate Dialysis Message Board
Welcome, Guest. Please login or register.
December 14, 2019, 05:30:30 AM

Login with username, password and session length
Search:     Advanced search
529343 Posts in 33304 Topics by 12355 Members
Latest Member: Di Girl
* Home Help Search Login Register
+  I Hate Dialysis Message Board
|-+  Dialysis Discussion
| |-+  Dialysis: Transplant Discussion (Moderator: KarenInWA)
| | |-+  Allergy?? To what???
0 Members and 1 Guest are viewing this topic. « previous next »
Pages: [1] Go Down Print
Author Topic: Allergy?? To what???  (Read 190 times)
Aaisha.Dar
Full Member
***
Offline Offline

Posts: 406


« on: November 25, 2019, 04:45:22 PM »

Hi all,
I cant remember exactly when this started but I have noticed I randomly break out into hives. It such a nusance!!! Not only that but they leave marks. I have no idea what could be causing it and the internet doesnt help much. Today I had plasmapheresis treatment using albumin. And when I got home thats when the hives started on my neck and back. I thought id mention plasma treatment because after it it was at its worst. I thought at first it could be dry skin but I moisturize daily and my skin doesnt feel dry. Please someone suggest something
Logged
rcjordan
Full Member
***
Offline Offline

Posts: 154

« Reply #1 on: November 25, 2019, 05:33:20 PM »

Skin allergies are hard to track down.  Did this recent treatment involve the antiseptic wash known as BZK (Benzalkonium chloride)?  They love that stuff in vein care clinics  ...and it eats me alive afterward.  After I finally figured it out and listed it as an allergy, the nurses said 'Oh yeah, a lot of people have problems with that.'
Logged

Coastal US, NE North Carolina
2018 right nephrectomy - cancer. Left kidney not filtering, start hemo. After 3 months, start Nxstage home hemo
Aaisha.Dar
Full Member
***
Offline Offline

Posts: 406


« Reply #2 on: November 25, 2019, 06:03:58 PM »

Skin allergies are hard to track down.  Did this recent treatment involve the antiseptic wash known as BZK (Benzalkonium chloride)?  They love that stuff in vein care clinics  ...and it eats me alive afterward.  After I finally figured it out and listed it as an allergy, the nurses said 'Oh yeah, a lot of people have problems with that.'

Not sure what the exact name is but during my dressing change they use the cleaning solution its something you crack then scrub. I have been using that for years so I doubt its that. I haven't tried anything new with foods so this is very confusing
Logged
rcjordan
Full Member
***
Offline Offline

Posts: 154

« Reply #3 on: November 25, 2019, 07:36:18 PM »

Did your laundry detergent change?  That's a fairly common source of skin problems.
Logged

Coastal US, NE North Carolina
2018 right nephrectomy - cancer. Left kidney not filtering, start hemo. After 3 months, start Nxstage home hemo
Cupcake
Full Member
***
Offline Offline

Gender: Female
Posts: 199

a good year for Chevys

« Reply #4 on: November 26, 2019, 05:41:37 AM »

you should see a doctor about the rash. Doesn't sound like hives to me. they come and go, don't usually leave a mark. More likely some contact dermatitis. If it is hives/an allergy to some part of plasmapheresis, that could be serious. at the very least, its a big bother and no reason for you to be so uncomfortable.
Logged

PD for 2 years then living donor transplant October 2018.
Aaisha.Dar
Full Member
***
Offline Offline

Posts: 406


« Reply #5 on: November 26, 2019, 10:59:54 AM »

I remembered just now that I usually receive benadryl before plasma treatments and I didnt get a dose last treatment. Perhaps this had something to do with it? I get anaphylaxis when I use plasma so the alternate is albumin. I didnt know I would still be getting an allerigc reaction tho
Logged
rcjordan
Full Member
***
Offline Offline

Posts: 154

« Reply #6 on: November 26, 2019, 12:16:33 PM »

Yes, when my wife had hives for still undetermined reasons, benadryl was what the doctor had her take.
Logged

Coastal US, NE North Carolina
2018 right nephrectomy - cancer. Left kidney not filtering, start hemo. After 3 months, start Nxstage home hemo
Aaisha.Dar
Full Member
***
Offline Offline

Posts: 406


« Reply #7 on: December 04, 2019, 01:21:45 PM »

Update: so I told my doctor about the rash and he was confused as what I could be. He told me to pay close attention to what could be the cause. I believe its tacro. After I take the pill 30 or so minutes later I develop a rash in my neck and chest area. I told the doctor and he started me back on cellcept along with the tacro and if I can do well I can stop tacro on Friday.
I was originally on cellcept right after transplant but due ro nausea, vomiting and diarrhea they stopped it BUT I was also experiencing an acute rejection episode. So I guess this will be a trial run to see how I do. I am ready for this itching and rash to stop its not fun.
Logged
Pages: [1] Go Up Print 
« previous next »
 

Powered by MySQL Powered by PHP SMF 2.0.15 | SMF © 2017, Simple Machines Valid XHTML 1.0! Valid CSS!